Louisiana, 2025

Damaging Winds in Louisiana, February 15, 2025

February 15, 2025 · NWS SHV · 5 events in 3 counties and zones

Unseasonably warm, moist, and unstable air spread north across much of East Texas and North Louisiana on February 15th, ahead of a vigorous upper level trough of low pressure that ejected from the Four Corners Region across the Rockies and into the Central and Southern Plains. This system reinforced a strong cold front southeast into the region during the day, with strong lift along the frontal…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Unseasonably warm, moist, and unstable air spread north across much of East Texas and North Louisiana on February 15th, ahead of a vigorous upper level trough of low pressure that ejected from the Four Corners Region across the Rockies and into the Central and Southern Plains. This system reinforced a strong cold front southeast into the region during the day, with strong lift along the frontal zone and ahead of the approaching trough axis yielding a increase in numerous showers and thunderstorms over much of the Four State Region. Strong wind shear and adequate instability became available across the warm sector ahead of the front, with a line of strong to severe thunderstorms developing from the late afternoon through the evening hours of the 15th. Several reports of sporadic wind damage were noted with this line of storms across portions of North-central Louisiana, before exiting the area to the east by mid-evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Feb 15, 6:35 PM CST, 1 hour 5 minutes earlier.

Area forecast discussion, Feb 15, 6:35 PM CST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
635 PM CST Sat Feb 15 2025

...New UPDATE...

.UPDATE...
Issued at 621 PM CST Sat Feb 15 2025

We have removed our TX counties, a near handful of of Parishes in
NW LA and Columbia Co. in S AR from Tornado Watch #8. The
remaining Parishes include Toledo Bend Country, up to Homer and El
Dorado and eastward until 10PM with our next update. The Wind
Advisory for the afternoon has been allowed to expire at the top
of the hour as scheduled. Meanwhile, the hunt for damage locations is
underway, so if you become aware of any such instances with the
passage of the line of storms this afternoon, please go to our
website at weather.gov/shv and submit a storm report for the most
efficient way to communicate your findings.

The cold front is now making headway into the our cwa over our NE
TX Counties and will continue to force the line rapidly eastward.
It's 54 in Idabel and 74 in Natchitoches and 73 in Ruston and
Monroe. The threat for severe storms continues with isolated
tornadic activity still possible ahead of and along the line. Stay
on the alert with all available communications now that night has
fallen. The strongest part of the line with two current warnings
stretches from just past Many to Hall Summit to Homer and
El Dorado and is moving eastward at 25 mph with storms along the
line moving much faster around 50 mph. More to come this evening
as the potent cold front brings winter back and then some. /24/

&&

.SHORT TERM...
(This evening through Sunday Night)
Issued at 246 PM CST Sat Feb 15 2025

The latest timing guidance pushes the bulk of today's severe
thunderstorms through the western two-thirds ArkLaTex by 00Z, and as
we approach sundown, the squall line looks to be solidly into
Louisiana, bringing impacts to Monroe, Natchitoches, and areas east.
The maturing squall line looks to gather intensity as it progresses
east, and the primary associated hazard appears to be damaging wind
gusts, but given what looks to be strong low level shear, embedded
tornadoes remain possible. Storms should largely exit the region by
03Z, with quiet conditions prevailing as midnight approaches.

The cold front will be in the process of completing its passage of
the ArkLaTex overnight, thus lows Sunday morning will range
dramatically based on its position, from the mid to upper 20s
northwest to upper 30s southeast. Under clearing skies, temperatures
will warm only into the 40s and lower 50s Sunday afternoon, with
cold air advection facilitated by a stiff north wind. Overnight into
Monday morning, mostly clear skies and calmer winds will allow for a
more even distribution of radiational cooling, as near or sub-
freezing temperatures look to settle in areawide as dawn breaks on
the new work week.

SP

&&

.LONG TERM...
(Monday through next Friday)
Issued at 246 PM CST Sat Feb 15 2025

After a blustery end to the weekend, a gradual warm up is in store
early in the week, with more 50s and 60s returning for highs, while
quiet conditions continue, but this is looking to be a relatively
brief respite. Northwest flow aloft behind this weekend's trough
will flatten out into a zonal pattern, but by next Tuesday, a
developing shortwave trough will amplify and dig south across the
central and southern Plains. This will serve to kick up new rounds
of showers across western portions of the ArkLaTex, looking to begin
as early as Tuesday morning, spreading east through the day. Recent
long range model runs have been showing steadily increasing
confidence in these impacts. This persistence applies as well to the
sub-freezing temperatures across a sizable portion of the region
overnight Tuesday into Wednesday, and the attendant potential
for winter weather impacts.

Long range guidance has been trending more aggressive with the
incoming cold airmass next week, giving us lower 20s north, upper
20s to just below freezing along I-20, and barely above freezing
further south for lows Wednesday morning in the latest run. Safe to
say, much of the region, especially north of I-20, will likely see a
brief transition to some wintry precip overnight if these
temperatures play out. The uncertainty remains in precisely what
type of wintry wx and how far south impacts will reach, and upcoming
model runs will add clarity on that matter. For now, areas north of
I-30 may see snow and wintry mix, with mixed precip along the I-20
corridor between midnight and dawn, and cold rain further south.
Bear in mind, minor shifts in the position of the freezing line may
have dramatic consequences on the precip type forecast, so stay
tuned for the latest updates in the days ahead.

Precip looks to come to an end early Wednesday morning, if not
entirely before daybreak, with quiet and very cold conditions
closing out the work week. In the wake of Tuesday night's mixed
precip, guidance indicates a reinforcing shot of extremely cold air
plunging lows into the teens Thursday morning for much of the
region, with the warmest sites just scratching the 20 degree mark.
Exactly how cold this airmass will be remains to be seen, but it
looks to maintain its grip on the region through the end of the
forecast period, with afternoon highs in the 30s and 40s, and sub-
freezing lows through late next week.

SP

&&

.AVIATION...
(00Z TAFS)
Issued at 550 PM CST Sat Feb 15 2025

A line of thunderstorms is pushing across the area as of around
00z 2/16, mainly set to affect KMLU and KELD. Gusty winds of 35 to
40 kts and reduced vsbys to 2 to 4 SM are associated with this
line of convection. All convection will move east of the terminals
in the 04-05z timeframe with MVFR settling in behind the line of
convection. The evening and overnight period tonight will be
breezy with winds shifting from the W/SW to the NW sustained
between 15 and 20kts with gusts 25 to 30kts. Winds will gradually
relax through Sunday morning, with gusts eventually ending Sunday
afternoon with clearing skies/ a return to VFR conditions.

Kovacik

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 402 AM CST Sat Feb 15 2025

Spotter activation will be necessary by early afternoon through the
evening hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  36  49  31  55 /  20   0   0   0
MLU  39  52  30  52 /  50   0   0   0
DEQ  26  45  23  50 /  10   0   0   0
TXK  32  48  27  53 /  10   0   0   0
ELD  33  49  26  52 /  60   0   0   0
TYR  31  48  30  58 /   0   0   0   0
GGG  32  49  28  57 /   0   0   0   0
LFK  35  52  33  60 /  10   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

SHORT TERM...24
LONG TERM....26
AVIATION...23

In the hours before

Special weather statement, Feb 15, 5:15 PM CST, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Shreveport LA
515 PM CST Sat Feb 15 2025

LAZ010-011-017-018-TXZ153-165>167-160000-
Natchitoches LA-De Soto LA-Shelby TX-Sabine LA-San Augustine TX-
Sabine TX-Red River LA-Angelina TX-
515 PM CST Sat Feb 15 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN
ANGELINA...SABINE...SAN AUGUSTINE AND SOUTHEASTERN SHELBY COUNTIES
AND WESTERN NATCHITOCHES...NORTHWESTERN SABINE...SOUTH CENTRAL RED
RIVER AND SOUTHEASTERN DE SOTO PARISHES UNTIL 6 PM CST...

At 515 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from near Mansfield to 22 miles southeast of
Huntington, or extending from near Mansfield to 26 miles southeast
of Diboll, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Milam, San Augustine, Zwolle, Hemphill, Pineland, Converse,
  Patroon, Rosevine, Macune, Oak Grove, Pleasant Hill, Zavalla,
  Huxley, South Mansfield, Noble, Broaddus, Sexton, Toledo Bend
  Reservoir North, Jordans Store and Hurstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3125 9435 3123 9433 3125 9434 3127 9434
      3201 9381 3200 9326 3116 9385 3114 9403
      3111 9406 3103 9447 3104 9450
TIME...MOT...LOC 2315Z 255DEG 17KT 3198 9368 3154 9398 3099 9441

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Feb 15, 5:19 PM CST, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Shreveport LA
519 PM CST Sat Feb 15 2025

ARZ072-073-LAZ003>006-012-160000-
Webster LA-Union AR-Claiborne LA-Bienville LA-Lincoln LA-Union LA-
Columbia AR-
519 PM CST Sat Feb 15 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT UNION AND SOUTHEASTERN
COLUMBIA COUNTIES AND NORTHWESTERN UNION...CLAIBORNE...WESTERN
LINCOLN...NORTHEASTERN BIENVILLE AND SOUTHEASTERN WEBSTER PARISHES
UNTIL 6 PM CST...

At 519 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 11 miles northeast of Smackover to over
Minden, moving northeast at 40 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  El Dorado, Minden, Grambling, Homer, Smackover, Norphlet, Junction
  City, Arcadia, Haynesville, Bernice, Sibley, Gibsland, Doyline,
  Calion, Dubberly, Dixie Inn, Heflin, Atlanta, Wesson and Cooley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 3244 9344 3330 9299 3338 9272 3336 9266
      3337 9264 3336 9260 3337 9259 3337 9255
      3333 9252 3332 9252 3333 9250 3332 9249
      3333 9248 3332 9247 3332 9246 3331 9247
      3330 9246 3329 9247 3327 9243 3251 9273
TIME...MOT...LOC 2318Z 239DEG 36KT 3349 9261 3308 9288 3262 9326

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

26
Special weather statement, Feb 15, 6:11 PM CST, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Shreveport LA
611 PM CST Sat Feb 15 2025

LAZ020-022-160100-
Grant LA-La Salle LA-
611 PM CST Sat Feb 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN LA SALLE AND CENTRAL
GRANT PARISHES UNTIL 7 PM CST...

At 611 PM CST, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Colfax, or 32 miles south of Winnfield, moving
northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Jena, Colfax, Olla, Midway, Urania, Pollock, Dry Prong, Tullos,
  Georgetown, Fishville, Zenoria, Rochelle and Bentley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3189 9224 3176 9201 3143 9244 3139 9265
      3139 9266 3141 9267 3140 9268 3141 9269
      3142 9268 3142 9269 3143 9269 3145 9268
      3145 9271 3147 9271 3147 9269 3149 9270
      3150 9268 3150 9270 3151 9271
TIME...MOT...LOC 0011Z 227DEG 46KT 3146 9263

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Feb 15, 6:36 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Shreveport LA
636 PM CST Sat Feb 15 2025

LAZ005-012-013-160115-
Lincoln LA-Jackson LA-Bienville LA-
636 PM CST Sat Feb 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LINCOLN...NORTHERN
JACKSON AND EAST CENTRAL BIENVILLE PARISHES UNTIL 715 PM CST...

At 636 PM CST, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Jonesboro, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Ruston, Grambling, Choudrant, Hodge, North Hodge, East Hodge,
  Bienville, Quitman, Mount Olive and Liberty Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3245 9283 3266 9251 3249 9242 3241 9242
      3221 9284 3236 9297
TIME...MOT...LOC 0036Z 235DEG 41KT 3232 9285

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Feb 15, 6:49 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Shreveport LA
649 PM CST Sat Feb 15 2025

LAZ011>013-017>020-160130-
Jackson LA-Red River LA-Sabine LA-Natchitoches LA-Bienville LA-
Grant LA-Winn LA-
649 PM CST Sat Feb 15 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NATCHITOCHES...EAST
CENTRAL SABINE...SOUTHEASTERN RED RIVER...SOUTHWESTERN JACKSON...
WEST CENTRAL GRANT...SOUTHEASTERN BIENVILLE AND WESTERN WINN
PARISHES UNTIL 730 PM CST...

At 649 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 16 miles southwest of Jonesboro to 9
miles southeast of Many, or extending from 16 miles southwest of
Jonesboro to 23 miles southwest of Natchitoches, moving east at 40
mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Natchitoches, Winnfield, Jonesboro, Many, Campti, Montgomery,
  Florien, Provencal, Natchez, Clarence, Goldonna, Dodson, Saline,
  Ashland, Calvin, Fisher, Robeline, Atlanta, Powhatan and St.
  Maurice.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3136 9358 3216 9306 3229 9256 3192 9264
      3146 9290
TIME...MOT...LOC 0049Z 256DEG 33KT 3211 9294 3179 9304 3148 9337

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

50
Special weather statement, Feb 15, 7:32 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Shreveport LA
732 PM CST Sat Feb 15 2025

LAZ005-013-014-018>022-160215-
Jackson LA-Caldwell LA-Natchitoches LA-La Salle LA-Ouachita LA-
Grant LA-Lincoln LA-Winn LA-
732 PM CST Sat Feb 15 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EAST CENTRAL
NATCHITOCHES...NORTHERN LA SALLE...OUACHITA...EASTERN LINCOLN...
EASTERN JACKSON...NORTHERN GRANT...CALDWELL AND WINN PARISHES UNTIL
815 PM CST...

At 732 PM CST, Doppler radar was tracking a line of strong
thunderstorms extending from 13 miles southwest of Claiborne to 6
miles east of Montgomery, or extending from 13 miles southwest of
Claiborne to 18 miles east of Natchitoches, moving east at 50 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Monroe, Claiborne, West Monroe, Winnfield, Columbia,
  Brownsville-Bawcomville, Brownsville-Bawcom, Swartz, Richwood,
  Olla, Clarks, Montgomery, Grayson, Urania, Chatham, Tullos,
  Georgetown, Atlanta, Eros and Sikes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3156 9305 3213 9257 3253 9248 3259 9222
      3261 9222 3269 9197 3266 9191 3261 9193
      3252 9190 3240 9199 3228 9203 3228 9199
      3223 9201 3221 9199 3219 9201 3220 9198
      3217 9198 3216 9190 3213 9188 3175 9210
TIME...MOT...LOC 0131Z 254DEG 42KT 3246 9239 3207 9248 3170 9280

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

50

The radar

The Ft Polk radar (KPOE), 95 km away, was scanning. The volume nearest the first event began at 01:42 UTC.

Open the radar archive at this moment

Event by event

5 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Winn

When
February 15, 7:40 PM CST
Where
Winn County, 1.05 mi NNE of Joyce
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.944, -92.592

A tree was blown down on Highway 34 in the town of Joyce.

Thunderstorm Wind, Ouachita

When
February 15, 7:51 PM CST
Where
Ouachita County, 0.83 mi ENE of Bawcomville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.486, -92.168

A tree was blown down on Garland Street in West Monroe.

Thunderstorm Wind, Ouachita

When
February 15, 8:00 PM CST
Where
Ouachita County, 4.04 mi SE of Cobb
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.380, -92.049

A tree was blown down across Spruell Road just east of Richwood.

Thunderstorm Wind, Caldwell

When
February 15, 8:11 PM CST
Where
Caldwell County, 1.11 mi WSW of Columbia Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.113, -92.067

A tree was blown down on Highway 4 near Downtown Columbia.

Thunderstorm Wind, Caldwell

When
February 15, 8:16 PM CST
Where
Caldwell County, 0.17 mi NE of Kelly
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.982, -92.178

A tree was blown down on Highway 506 near Downtown Kelly.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2025Every state in 2025This day in weather historyWarnings in Louisiana, February 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1233778, 1233779, 1233780, 1233781, 1233782.